Center for diffusion of mathematic journals

 
 
 
 

Séminaire Équations aux dérivées partielles (Polytechnique)

Table of contents for this volume | Previous article | Next article
Jürg Fröhlich; Enno Lenzmann
Mean-Field Limit of Quantum Bose Gases and Nonlinear Hartree Equation
Séminaire Équations aux dérivées partielles (Polytechnique) (2003-2004), Exp. No. 18, 26 p.
Article PDF | Reviews MR 2117050

Résumé - Abstract

We discuss the Hartree equation arising in the mean-field limit of large systems of bosons and explain its importance within the class of nonlinear Schrödinger equations. Of special interest to us is the Hartree equation with focusing nonlinearity (attractive two-body interactions). Rigorous results for the Hartree equation are presented concerning: 1) its derivation from the quantum theory of large systems of bosons, 2) existence and stability of Hartree solitons, and 3) its point-particle (Newtonian) limit. Some open problems are described.

Bibliography

[AF88] C. Albanese and J. Fröhlich, Periodic solutions of some infinite-dimensional Hamiltonian systems associated with non-linear partial difference equations I, Comm. Math. Phys. 116 (1988), 475–502. Article |  MR 937771 |  Zbl 0696.35185
[AFG] W.H. Aschbacher, J. Fröhlich, G.M. Graf, K. Schnee, and M. Troyer, Symmetry breaking regime in the nonlinear Hartree equation, J. Math. Phys. 43 (2002), 3879–3891.  MR 1915631 |  Zbl 1060.81012
[AFS88] C. Albanese, J. Fröhlich, and T. Spencer, Periodic solutions of some infinite-dimensional Hamiltonian systems associated with non-linear partial difference equations II, Comm. Math. Phys. 119 (1988), 677–699. Article |  MR 973022 |  Zbl 0699.35242
[BP92] V.S. Buslaev and G.S. Perel’man, Scattering for the nonlinear Schrödinger equation: states that are close to a soliton, Algebra i Analiz 4 (1992), 63–102.  Zbl 0853.35112
[BP95] —, On the stability of solitary waves for nonlinear Schrödinger equations, Amer. Math. Soc. Transl. Ser. 2 164 (1995), 74–98.  MR 1334139 |  Zbl 0841.35108
[BW04] J. Bourgain and W. Wang, Quasi-periodic solutions of nonlinear lattice Schrödinger equations with random potential, 2004, submitted to Invent. Math.
[Caz03] T. Cazenave, Semilinear Schrödinger equations, Courant Lecture Notes 10, Amer. Math. Soc., Providence, 2003.  MR 2002047 |  Zbl 1055.35003
[CFKS87] H.L. Cycon, R.G. Froese, W. Kirsch, and B. Simon, Schrödinger operators, with applications to quantum mechanics and global geometry, Springer Study Edition, Spinger, Berlin Heidelberg, 1987.  MR 883643 |  Zbl 0619.47005
[CL82] T. Cazenave and P.-L. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys. 85 (1982), 549–561. Article |  MR 677997 |  Zbl 0513.35007
[Cuc02] S. Cuccagna, Asymptotic stability of the ground states of the nonlinear Schrödinger equation, Rend. Istit. Mat. Univ. Trieste 32 (2002), 105–118.  MR 1893394 |  Zbl 1006.35088
[EY01] L. Erdös and H.-T. Yau, Derivation of the nonlinear Schrödinger equation from a many-body Coulomb system, Adv. Theor. Math. Phys. 5 (2001), 1169–1205.  MR 1926667 |  Zbl 1014.81063
[FGJS04] J. Fröhlich, S. Gustafson, B.L.G. Jonsson, and I.M. Sigal, Solitary wave dynamics in an external potential, 2004, to appear in Comm. Math. Phys.  MR 2094474 |  Zbl 1075.35075
[FS75] W. Faris and B. Simon, Degenerate and non-degenerate ground states for Schrödinger operators, Duke Math. J. 42 (1975), 559–567. Article |  MR 381571 |  Zbl 0339.35033
[FSW86] J. Fröhlich, T. Spencer, and C. Wayne, Localization in disordered nonlinear dynamical systems, J. Stat. Phys. 42 (1986), 247–274.  MR 833019 |  Zbl 0629.60105
[FTY02] J. Fröhlich, T.-P. Tsai, and H.-T. Yau, On the point-particle (Newtonian) limit of the non-linear Hartree equation, Comm. Math. Phys. 225 (2002), 223–274.  MR 1889225 |  Zbl 1025.81015
[GMP03] S. Graffi, A. Martinez, and M. Pulvirenti, Mean-field approximation of quantum systems and classical limit, Math. Models Methods Appl. Sci. 13 (2003), 59–73.  MR 1956958 |  Zbl 1049.81022
[GNT04] S. Gustafson, K. Nakanishi, and T.-P. Tsai, Asymptotic stability and completeness in the energy space for nonlinear Schrödinger equations with small solitary waves, 2004, to appear in Int. Math. Res. Not.  MR 2101699 |  Zbl 1072.35167
[GSS90] M. Grillakis, J. Shatah, and W. Strauss, Stability theory of solitary waves in the presence of symmetry II, J. Funct. Anal. 94 (1990), 308–348.  MR 1081647 |  Zbl 0711.58013
[Gun99] C. Gundlach, Critical phenomena in gravitational collpase, Living Rev. Rel. 2 (1999).  MR 1728882 |  Zbl 0944.83020
[GV80] J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations, Math. Z. 170 (1980), 109–136. Article |  MR 562582 |  Zbl 0407.35063
[Hep74] K. Hepp, The classical limit for quantum mechanical correlation funcitons, Comm. Math. Phys. 35 (1974), 265–277. Article |  MR 332046
[HMT03] R. Harrison, I. Moroz, and K.P. Tod, A numerical study of the Schrödinger-Newton equations, Nonlinearity 16 (2003), 101–122.  MR 1950778 |  Zbl 1040.81554
[Kup95] A. Kupiainen, Renormalizing partial differential equations, Constructive Physics (V. Rivasseau, ed.), Spinger, 1995, pp. 83–117.  MR 1356027
[Kwo89] M.K. Kwong, Uniqueness of positive solutions of $\triangle u - u + u^p =0$ in $\mathbb{R}^n$, Arch. Rat. Mech. Anal. 105 (1989), 243–266.  MR 969899 |  Zbl 0676.35032
[Len04] E. Lenzmann, Dynamical evolution of semi-relativistic boson stars, 2004, in preparation.
[Lie77] E.H. Lieb, Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation, Stud. Appl. Math. 57 (1977), 93–105.  Zbl 0369.35022
[Lio80] P.-L. Lions, Some remarks on Hartree equation, Nonlinear Anal. 5 (1980), 1245–1256.  MR 636734 |  Zbl 0472.35074
[Lio84a] —, The concentration-compactness principle in the calculus of variations. The locally compact case. I, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), 109–145. Numdam |  MR 778970 |  Zbl 0541.49009
[Lio84b] —, The concentration-compactness principle in the calculus of variations. The locally compact case. II, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), 223–283. Numdam |  MR 778974 |  Zbl 0704.49004
[LL01] E.H. Lieb and M. Loss, Analysis, 2nd ed., Graduate Series in Mathematics 14, Amer. Math. Soc., Providence, 2001.  MR 1817225 |  Zbl 0966.26002
[LSSY03] E.H. Lieb, R. Seiringer, J.P. Solovej, and J. Yngvason, The quantum-mechanical many-body problem: The Bose gas, Perspectives in Analysis (KTH Stockholm) (M. Benedicks, P. Jones, and S. Smirnov, eds.), Springer, 2003. arXiv |  MR 2215726 |  Zbl 05070438
[LY87] E.H. Lieb and H.-T. Yau, The Chandrasekhar theory of stellar collapse as the limit of quantum mechanics, Comm. Math. Phys. 112 (1987), 147–174. Article |  MR 904142 |  Zbl 0641.35065
[Per03] G. Perel’man, Asymptotic stability of multi-soliton solutions for nonlinear Schrödinger equations, 2003, preprint. arXiv |  Zbl 1067.35113
[PW97] C.-A. Pillet and C.E. Wayne, Invariant manifolds for a class of dispersive, Hamiltonian partial differential equations, J. Differential Equations 141 (1997), 310–326.  MR 1488355 |  Zbl 0890.35016
[RSS03] I. Rodnianski, W. Schlag, and A. Soffer, Asymptotic stability of $N$-soliton states of NLS, 2003, preprint. arXiv
[Sch04] S. Schwarz, Ph. D. thesis, 2004, in preparation.
[Sig93] I.M. Sigal, Nonlinear wave and Schrödinger equations I, instability of time-periodic and quasiperiodic solutions, Comm. Math. Phys. 153 (1993), 297–320. Article |  MR 1218303 |  Zbl 0780.35106
[Spo80] H. Spohn, Kinetic equations from Hamiltonian dynamics, Rev. Mod. Phys. 52 (1980), no. 3, 569–615.  MR 578142
[SW90] A. Soffer and M.I. Weinstein, Multichannel nonlinear scattering for nonintegrable equations, Comm. Math. Phys. 133 (1990), 119–146. Article |  MR 1071238 |  Zbl 0721.35082
[SW92] —, Multichannel nonlinear scattering for nonintegrable equations II. The case of anisotropic potentials and data, J. Differential Equations 98 (1992), 376–390.  MR 1170476 |  Zbl 0795.35073
[SW99] —, Resonances, radiation damping and instability in Hamiltonian nonlinear wave equations, Invent. Math. 136 (1999), 9–74.  MR 1681113 |  Zbl 0910.35107
[SW03] —, Selection of the ground state for nonlinear Schrödinger equations, 2003, preprint, ArXiv:nlin.PS/0308020.
[Tao04] T. Tao, On the asymptotic behavior of large radial data for a focusing non-linear Schrödinger equation, 2004, to appear in J. PDE and Dynam. Systems.  MR 2091393 |  Zbl 1082.35144
[TY02a] T.-P. Tsai and H.-T. Yau, Asymptotic dynamics of nonlinear Schrödinger equations: resonance-dominated and dispersion-dominated solutions, Comm. Pure Appl. Math. 55 (2002), 153–216.  MR 1865414 |  Zbl 1031.35137
[TY02b] —, Classification of asymptotic profiles for nonlinear Schrödinger equations with small initial data, Adv. Theor. Math. Phys. 6 (2002), 107–139.  MR 1992875 |  Zbl 1033.81034
[TY02c] —, Relaxation of excited states in nonlinear Schrödinger equations, Int. Math. Res. Not. 31 (2002), 1629–1673.  MR 1916427 |  Zbl 1011.35120
[Wed00] R. Weder, Center manifold for nonintegrable nonlinear Schrödinger equations on the line, Comm. Math. Phys. 215 (2000), 343–356.  MR 1799850 |  Zbl 1003.37045
[Wei85] M.I. Weinstein, Modulational stability of ground states of nonlinear Schrödinger equations, SIAM J. Math. Anal. 16 (1985), 472–491.  MR 783974 |  Zbl 0583.35028
Copyright Cellule MathDoc 2019 | Credit | Site Map